Collagenous colitis - Collagenous gastritis

Posted by reformkat @reformkat, Sep 17, 2018

I was diagnosed around 20 years ago. I was only the 7th case my specialist had ever diagnosed. so it was a little rare at that time. I had had symptoms for 10 years or so and had not gone to a specialist. So, now, I have had the symptoms for about 40 years. My doctor said in 2015 that it would burn itself out. It didn’t. There was a time when I was so much in pain that I was wishing they would just remove my intestines. lol Sometimes it is still that bad. Do we really need to have to take meds forever for this ?

Interested in more discussions like this? Go to the Digestive Health group.

@guthealth

Does anyone know how one may acquire CG. This is one of the diagnoses that has been brought up to me as a reason for my loose stools (twelve weeks since finishing a round of Clindimycin). CDiff has tested negative twice. My next option is a colonoscopy. This is all frightening. Was healthy until this happened.

Jump to this post

I too have CG, diagnosed 3 years ago. I feel your pain. I take steroids which seems to keep it somewhat under control. Have your doctors prescribed steroids at all? It took me about a month to 6 weeks before I started feeling a bit better.

REPLY
@carolyne

I too have CG, diagnosed 3 years ago. I feel your pain. I take steroids which seems to keep it somewhat under control. Have your doctors prescribed steroids at all? It took me about a month to 6 weeks before I started feeling a bit better.

Jump to this post

I took budesonide for a couple of years, but when my skin started tearing off when I brushed past a piece of furniture, and had bruises everywhere, I had to stop it. When you take the steroids like that for a long time, there can be a resurgence of symptoms when you stop, so I had to ease off of it.

REPLY
@washalien

I took budesonide for a couple of years, but when my skin started tearing off when I brushed past a piece of furniture, and had bruises everywhere, I had to stop it. When you take the steroids like that for a long time, there can be a resurgence of symptoms when you stop, so I had to ease off of it.

Jump to this post

Thank you for the info on budesonide, that's what I take, nothing else can control the colitis. When I stop taking it the symptoms return in a week to 10 days and it takes months before I feel anything resembling normalcy once I get back on the budesonide. I don't know what I'm going to do if I have to permanently stop taking it. My whole life has changed do to this condition. Other than the colitis I am a healthy 79 year old, walk twice a day, many miles, workout and maintain my big house by myself. I have never had anything resembling this condition in my life.

REPLY
@carolyne

Thank you for the info on budesonide, that's what I take, nothing else can control the colitis. When I stop taking it the symptoms return in a week to 10 days and it takes months before I feel anything resembling normalcy once I get back on the budesonide. I don't know what I'm going to do if I have to permanently stop taking it. My whole life has changed do to this condition. Other than the colitis I am a healthy 79 year old, walk twice a day, many miles, workout and maintain my big house by myself. I have never had anything resembling this condition in my life.

Jump to this post

I just started taking budesonide. What is the dosage you take?
They have me on 2 capsules a day (3 MG each) which I think seems like a lot seeing as I’m also on a blood thinner.

REPLY
@bvanderb

I just started taking budesonide. What is the dosage you take?
They have me on 2 capsules a day (3 MG each) which I think seems like a lot seeing as I’m also on a blood thinner.

Jump to this post

I also take 2 capsules a day (3 mg each).
I don’t know how or if it interfere s with a blood thinner. Your doctor my be able to tell you. From what I understand about this steroid it only works in the bowel. I take no other medications.
The only side affect I’ve noticed is cramping in my hands and feet.
Let me know if you find any other side affects.

REPLY
@carolyne

I also take 2 capsules a day (3 mg each).
I don’t know how or if it interfere s with a blood thinner. Your doctor my be able to tell you. From what I understand about this steroid it only works in the bowel. I take no other medications.
The only side affect I’ve noticed is cramping in my hands and feet.
Let me know if you find any other side affects.

Jump to this post

Another side effect is weight gain. In addition to bruising and very thin skin on my hands (which seems to always be ripping off and bleeding) I gained 20 pounds in a matter of 4-6 weeks. I don’t know what else to do though, if I quit taking the budesonide 3mg then I can’t leave the house (bathroom) and that’s not good either.

REPLY
@redill

Another side effect is weight gain. In addition to bruising and very thin skin on my hands (which seems to always be ripping off and bleeding) I gained 20 pounds in a matter of 4-6 weeks. I don’t know what else to do though, if I quit taking the budesonide 3mg then I can’t leave the house (bathroom) and that’s not good either.

Jump to this post

I know what you’re saying about being a prisoner in your house, me too without the steroids.
I have just the opposite problem, I continue to lose weight, everything I eat goes through me. The doctor checks my blood readings often to make sure I’m not suffering from malnourish. I feel your pain.

REPLY
@redill

Another side effect is weight gain. In addition to bruising and very thin skin on my hands (which seems to always be ripping off and bleeding) I gained 20 pounds in a matter of 4-6 weeks. I don’t know what else to do though, if I quit taking the budesonide 3mg then I can’t leave the house (bathroom) and that’s not good either.

Jump to this post

@redill – I’m surprised to hear about the weight gain. Budesonide should only act within the intestinal walls, right?

REPLY
@astaingegerdm

@redill – I’m surprised to hear about the weight gain. Budesonide should only act within the intestinal walls, right?

Jump to this post

That’s what I understand too. Not supposed to be the side affects normally associated with steroids.
I only have problems when I stop Budesonide.

REPLY
@astaingegerdm

@redill – I’m surprised to hear about the weight gain. Budesonide should only act within the intestinal walls, right?

Jump to this post

It’s a steroid.

REPLY
@redill

It’s a steroid.

Jump to this post

Yes, it is a steroid but it is not supposed to be absorbed into the circulation and cause side effects such as weight gain.

REPLY

Budesonide always makes me gain weight. I started on it again last week and am experiencing a number of new problems with it. I get really short of breath very easily. I get lightheaded. Lose my balance. Experiencing bone pain. Itching from head to toe. Burning sensation of the skin. I'm also coughing a lot. Have a runny nose. I don't have a cold either.

REPLY
Please sign in or register to post a reply.
  Request Appointment